MAUDE Adverse Event Report: AVANOS MEDICAL INC. HOMEPUMP C-SERIES; ELASTOMERIC LFR

AVANOS MEDICAL INC. HOMEPUMP C-SERIES; ELASTOMERIC LFR
Model Number C270050
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: 4581-appropriate clinical signs, symptoms, conditions term/code not available: the patient felt ¿unwell¿.The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 09 jun 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
The pharmacist reported, ¿we would like to report a defective avanos homepump c series 5 ml/hr pump, which infused too quickly.It was an infusion of fluorouracil 3,455 mg in 249 ml prepared on (b)(6) 2023 at 1135 and connected to the patient at 1340 on (b)(6) 2023.The patient noticed it was empty on (b)(6) 2023 at 0100 (infused over 36 hours instead of over 48 hours).Temporary adverse effects for the patient were noted ¿ the patient felt ¿unwell¿.Additional information received 22may2023 reported, the patient was no longer experiencing symptoms of a faster infusion rate.
 
Additional Manufacturer Narrative
The device history record for lot 30246292 was reviewed and the product was produced according to product specifications.The actual sample from the reported event was returned for evaluation.Visual inspection: the pump was received empty, with the pinch clamp present and closed and the fill port cap was attached; there was no visible crystallization or discoloration on the filter, the tubing was intact, with no visible damage.Testing: the pump was refilled to the reported volume of 249ml, with 0.9% saline, and was laid on a flat surface with the pinch clamp opened.Infusion was observed at the distal luer; during infusion verification, leakage was observed at both filter vent holes.Flow accuracy testing was performed, with the flow restrictor placed in the incubator, test run time was 37 hours; the pump yielded a flow rate of 4.96 ml/hr, which was within specification, with a +/-15% tolerance.During the test, the leaking filter was placed in a collection container, the volume collected from the leaking filter was 28.65g.Pressure pot testing was performed on the flow restrictor, which was placed in the incubator.The leaking filter portion was removed, the average bladder pressure used was 9.57 psi.The reported event could not be confirmed as reported, the root cause is undetermined.All information reasonably known as of 28 jul 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Fill volume: 249 ml.Flow rate: 5 ml.Procedure: unknown.Cathplace: unknown.Infusion start time: 16may2023 at 1340.Infusion stop time: 18may2023 at 0100.

Brand Name
HOMEPUMP C-SERIES
Common Device Name
ELASTOMERIC LFR
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key17114384
Report Number2026095-2023-00065
Device Sequence Number15115742
Product Code MEB
UDI-Device Identifier00193494135683
UDI-Public00193494135683
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K052117
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/04/2025
Device Model NumberC270050
Device Lot Number30246292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLUOROURACIL 3,455 MG
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexMale
Patient Weight68 KG